MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH REDUCTION FORCEPS W/SERRATED JAW-LARGE HANDLE-SOFT RATCHET

OBERDORF SYNTHES PRODUKTIONS GMBH REDUCTION FORCEPS W/SERRATED JAW-LARGE HANDLE-SOFT RATCHET
Catalog Number 399.124
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Reporter is a j&j employee.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on an unknown date, reduction forceps broke while reducing a fracture and holding a plate.There was no patient involvement.The outcome of the procedure was not reported.Concomitant device reported: unk - plate: (part# unknown; lot# unknown; quantity: unknown).This report is for one (1) reduction forceps w/serrated jaw-large handle-soft ratchet.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H11 corrected data: d4: lot number updated.H4: manufacturing date updated.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Visual inspection: the reduc-forceps toothed softlo l250 (part #: 399.124, supplier lot #: 5016029, synthes lot #: 5609784) was received at us cq.Upon visual inspection, it was observed that the left jaw tip of the complaint device had broken off.The broken off jaw was received at us cq.Additionally, rust was observed at the breaking point of the left jaw tip.No other issues were identified.The image(s) provided in the attachment(s) were reviewed.Device failure/defect identified? yes.Dimensional inspection: no dimensional inspection was performed due to post-manufacturing damage and device geometry.Document/specification review: no design issues or discrepancies were identified.Complaint confirmed? yes.Investigation conclusion: this complaint was confirmed for the reduc-forceps toothed softlo l250 (part #: 399.124, supplier lot #: 5016029, synthes lot #: 5609784) as the left jaw tip of the complaint device had broken off.Additionally, rust was observed at the breaking point of the left jaw tip.While no definitive root cause could be determined, it is possible that the device encountered unintended forces during use.No new, unique or different patient harms were identified as a result of this evaluation.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history part #: 399.124, synthes lot number: 5609784, supplier lot #: 5016029, release to warehouse date: 01-oct-2007, supplier: (b)(4), the raw material was confirmed to be correct per the specification with no (relevant) non-conformance noted.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Customer quality investigation: the complaint device was not received for investigation.The following investigation is based on the image(s) provided in the attachment(s).The image(s) was reviewed, and the complaint condition could be confirmed as one of the jaws of the reduc-forceps toothed softlo l250 was found to be broken.Since the device was not returned, a dimensional inspection and a functional test were not able to be performed.A manufacturing record evaluation was performed.A definitive assignable root cause could not be determined based on the provided information.During the investigation no product design issues, or discrepancies were observed (based on the images) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device history part number: 399.124, lot number: 5016029, manufacturing site: unknown, release to warehouse date: unknown.Part/lot combination are unknown at synthes tuttlingen gmbh, no dhr review possible.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
REDUCTION FORCEPS W/SERRATED JAW-LARGE HANDLE-SOFT RATCHET
Common Device Name
FORCEPS
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key10227606
Report Number8030965-2020-04627
Device Sequence Number10911376
Product Code HTD
UDI-Device Identifier07611819221048
UDI-Public(01)07611819221048
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 06/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number399.124
Device Lot Number5609784
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/27/2020
Initial Date Received by Manufacturer 06/20/2020
Supplement Date Received by Manufacturer07/17/2020
08/27/2020
09/15/2020
09/16/2020
Initial Report FDA Received Date07/02/2020
Supplement Report FDA Received Date08/05/2020
09/02/2020
09/15/2020
09/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - PLATES